question-icon

What causes weight loss, abdominal pain, headache, tingling in hands and frequent urination?

default
Posted on Mon, 30 Nov 2015
Question: I have lost 20 lbs unintentionally I am very anxious and have headaches, tingling in both hands with pain, need to urinate all the time pain continually in bladder but urinalysis normal, pan n lower right side of back,hip,and down right leg, I have hypothroidism, Parknsons disease and had dilated cardiomyopathy for 30 years. Now have pacemaker and my ejection fraction was down to15 percent but recently became normal for first time. Wha could be wrong I am constantly hungery.
I am taking the following medications : Klor-Con 10 mg x daiy, Xanax 1mg 3 x day, Celexa 40 mg 1x day, Celebrex 200 mg 1x day, spironolactone 25mg 1 x day, Syntyroid 50 mg. 1 x day, Coreg 12 mg 2x day, Sinemet25/250 3 x day, Mirapex .5 mg 3x day
doctor
Answered by Dr. Ilir Sharka (5 hours later)
Brief Answer:
I recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your concern and would explain that your symptoms may be related to a thyroid hormone imbalance, related to the dose of synthroid.

But a careful differential diagnosis should be done between other causes like :

-possible adverse effects of celexa. The dose of 40mg per day is the maximal dose recommended. So possible adverse effects like weight changes, tingling, abdominal pain, could be related to adverse effects of celexa.

- autonomic dysfunction, related to parkinson's disease, as a natural history of the disease evolution.

What about Xanax? How long have you been taking this drug?

You should know that it causes tolerance (need for higher doses for the same effect) and addiction in chronic intake. It can aggravate anxiety, if taken for more than 3months.

I recommend consulting with your GP for a careful physical examination, and performing some blood lab tests :

- thyroid function tests (after consulting also with the endocrinologist)
- blood lab tests (possible anemia or infection)
- PCR, sedimentation rate (possible inflammation)
- blood electrolyte (possible electrolyte imbalance)
- kidney and liver function tests.

A head up tilt test may be needed to exclude possible orthostatic intolerance related to parkinsons disease and as an indicator of autonomic dysfunction.

You should consult with your endocrinologist, based on the thyroid test functions, to take into considerations possible dose adjustments of synthroid, which could be related to your symptomatology.

If all the above tests result normal, you should discuss with your attending physician the possibility of decreasing the dose of celexa or even switch into another antidepressant. The xanax intake should be discussed too.

Hope to have been helpful!

Feel free to ask any other questions, whenever you need!

Best wishes!

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8469 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes weight loss, abdominal pain, headache, tingling in hands and frequent urination?

Brief Answer: I recommend as follows: Detailed Answer: Hello! Welcome and thank you for asking on HCM! I understand your concern and would explain that your symptoms may be related to a thyroid hormone imbalance, related to the dose of synthroid. But a careful differential diagnosis should be done between other causes like : -possible adverse effects of celexa. The dose of 40mg per day is the maximal dose recommended. So possible adverse effects like weight changes, tingling, abdominal pain, could be related to adverse effects of celexa. - autonomic dysfunction, related to parkinson's disease, as a natural history of the disease evolution. What about Xanax? How long have you been taking this drug? You should know that it causes tolerance (need for higher doses for the same effect) and addiction in chronic intake. It can aggravate anxiety, if taken for more than 3months. I recommend consulting with your GP for a careful physical examination, and performing some blood lab tests : - thyroid function tests (after consulting also with the endocrinologist) - blood lab tests (possible anemia or infection) - PCR, sedimentation rate (possible inflammation) - blood electrolyte (possible electrolyte imbalance) - kidney and liver function tests. A head up tilt test may be needed to exclude possible orthostatic intolerance related to parkinsons disease and as an indicator of autonomic dysfunction. You should consult with your endocrinologist, based on the thyroid test functions, to take into considerations possible dose adjustments of synthroid, which could be related to your symptomatology. If all the above tests result normal, you should discuss with your attending physician the possibility of decreasing the dose of celexa or even switch into another antidepressant. The xanax intake should be discussed too. Hope to have been helpful! Feel free to ask any other questions, whenever you need! Best wishes! Dr. Iliri